Texas, 2011

Drought in Texas, October 1 to 31, 2011

October 1 to 31, 2011 · NWS FWD · 46 events in 46 counties and zones

The brutal ongoing drought across north Texas saw some improvements during the month of October. The northwestern counties of the Fort Worth County Warning Area saw the most dramatic improvements as several counties received up to nine inches of rainfall during the month.

Where it happened

Every event with a place to put it; 46 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
$623,000
Events
46

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

The brutal ongoing drought across north Texas saw some improvements during the month of October. The northwestern counties of the Fort Worth County Warning Area saw the most dramatic improvements as several counties received up to nine inches of rainfall during the month. Drought conditions improved from exceptional (D4) to severe (D2) in Eastland, Jack, Palo Pinto, Parker, and Montague counties. Other areas mainly north of a Mills to Dallas to Fannin County line saw improvements in drought conditions. Unfortunately, locations to the south of this line received very little rainfall and remained in the exceptional drought (D4) category. Lakes and ponds remained low and water restrictions remained in place across the region, even in communities which received very beneficial rainfall. All 46 counties in north Texas had burn bans at the end of the month, but several counties were able to lift their burn bans during the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Sep 30, 10:27 PM CST, 1 hour 33 minutes earlier.

Area forecast discussion, Sep 30, 10:27 PM CST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1127 PM CDT FRI SEP 30 2011

.AVIATION...

FOR THE 06Z TAFS...VFR CONDITIONS AND EASTERLY FLOW ARE EXPECTED
THRU THE VALID FORECAST PERIOD.

WINDS WILL REMAIN AROUND 5 KTS AND OUT OF THE NORTHEAST DURING THE
EARLY MORNING HRS BEFORE VEERING AROUND TOWARDS THE EAST BY
SUNRISE. WENT AHEAD WITH A ONE LINE TAF FOR 24 HR FORECAST
PERIOD. SKIES ARE EXPECTED TO REMAIN CLEAR WHILE WINDS REMAIN
LIGHT AND EASTERLY.

CAVANAUGH

&&

.UPDATE...
SURFACE HIGH IS SETTLING IN ACROSS THE REGION AND A QUIET AND COOL
NIGHT IS IN STORE FOR NORTH TEXAS. SEVERAL LOCATIONS ACROSS THE
WEST AND NORTH WILL LIKELY SEE LOWS IN THE 40S WITH THE REMAINDER
OF NORTH TEXAS DROPPING INTO THE 50S. CLEAR SKIES AND LIGHT
WINDS...GENERALLY FROM THE NORTHEAST....WILL PREVAIL TONIGHT. NO
SIGNIFICANT CHANGES WERE NEEDED FOR THE UPDATE.

82/JLD

&&

.PREV DISCUSSION... /ISSUED 319 PM CDT FRI SEP 30 2011/
LARGE UPPER LEVEL LOW WILL LUMBER ACROSS THE NORTHEASTERN US
INTO EARLY NEXT WEEK WITH NORTH TEXAS ON THE WESTERN FRINGE OF A
CANADIAN SURFACE HIGH CENTERED OVER THE MIDWEST. LIGHT NORTHEAST
WINDS TONIGHT WILL GRADUALLY VEER AROUND TO THE SOUTHEAST BY
SUNDAY. SKIES WILL REMAIN CLEAR THROUGH THE NEXT SEVERAL DAYS
WITH DRY NORTHERLY FLOW ALOFT DOMINATING. OVERNIGHT LOWS WILL
BENEFIT FROM GOOD RADIATIONAL COOLING AND DROP INTO THE 50S JUST
ABOUT AREA WIDE FOR THE NEXT FEW NIGHTS. HIGH TEMPERATURES WILL
BE MILD AND REBOUND INTO THE MID-UPPER 80S.

THE GRADUAL WARMING TREND CONTINUES INTO NEXT WEEK. A SHORTWAVE
TROUGH FROM THE PACIFIC WILL CROSS THROUGH THE REGION WEDNESDAY OR
THURSDAY...BUT DUE TO LIMITED LOW-MID LEVEL MOISTURE...ONLY EXPECT
SOME HIGH CLOUDS WITH THIS SYSTEM. SOUTHERLY WINDS WILL INCREASE
BY MID-LATE WEEK AS A DEEP TROUGH DEVELOPS OVER THE WESTERN US.
GULF MOISTURE AND CLOUDS SHOULD BECOME MORE PREVALENT BY LATE WEEK
WITH OVERNIGHT LOWS WARMING INTO THE UPPER 60S. GFS KICKS THE
TROUGH OUT A LITTLE FASTER THAN THE ECMWF...AND AT THIS POINT A
BLEND OF THE TWO FOR TIMING SEEMS APPROPRIATE. THIS MEANS CHANCES
OF RAIN SHOULD BE JUST BEYOND THIS FORECAST...LIKELY NEXT FRIDAY
NIGHT AND SATURDAY.

TR.92

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  55  84  57  87  59 /   0   0   0   0   0
WACO, TX              50  86  52  88  54 /   0   0   0   0   0
PARIS, TX             51  83  52  82  52 /   0   0   0   0   0
DENTON, TX            49  83  52  86  53 /   0   0   0   0   0
MCKINNEY, TX          48  82  51  85  51 /   0   0   0   0   0
DALLAS, TX            58  84  59  86  60 /   0   0   0   0   0
TERRELL, TX           51  83  53  84  53 /   0   0   0   0   0
CORSICANA, TX         53  83  54  85  55 /   0   0   0   0   0
TEMPLE, TX            50  86  51  87  55 /   0   0   0   0   0
MINERAL WELLS, TX     48  84  50  88  53 /   0   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Sep 30, 6:49 PM CST, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
749 PM CDT FRI SEP 30 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-020100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
749 PM CDT FRI SEP 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

CAVANAUGH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

46 drought. Local standard time, as filed.

Drought, Dallas

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Dallas forecast zone
Crop damage
$5,000
Reported by
Other Federal Agency
Coordinates
32.767, -96.778 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as severe drought (D2) throughout the month. The county did receive two to three inches of rain during the month, but it was not enough to improve the drought conditions.

Drought, Collin

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Collin forecast zone
Crop damage
$5,000
Reported by
Other Federal Agency
Coordinates
33.188, -96.572 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as severe drought (D2) throughout the month. The county did receive three to four inches of rain during the month, but it was not enough to improve the drought conditions.

Drought, Denton

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Denton forecast zone
Crop damage
$7,000
Reported by
Other Federal Agency
Coordinates
33.205, -97.117 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as extreme drought (D3) at the beginning of the month. The county received up to six inches of rain which improved the drought status and was classified as severe (D2) by the end of the month.

Drought, Tarrant

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Tarrant forecast zone
Crop damage
$7,000
Reported by
Other Federal Agency
Coordinates
32.772, -97.291 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as extreme drought (D3) at the beginning of the month. The county received up to six inches of rain which improved the drought status and was classified as severe (D2) by the end of the month.

Drought, Rockwall

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Rockwall forecast zone
Crop damage
$7,000
Reported by
Other Federal Agency
Coordinates
32.898, -96.408 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as extreme drought (D3) at the beginning of the month. The county received up to six inches of rain which improved the drought status and was classified as severe (D2) by the end of the month.

Drought, Eastland

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Eastland forecast zone
Crop damage
$10,000
Reported by
Other Federal Agency
Coordinates
32.327, -98.832 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as exceptional drought (D4) at the beginning of the month. The county received up to six inches of rain which improved the drought status and was classified as severe (D2) by the end of the month.

Drought, Jack

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Jack forecast zone
Crop damage
$10,000
Reported by
Other Federal Agency
Coordinates
33.234, -98.172 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as exceptional drought (D4) at the beginning of the month. The county received up to nine inches of rain which improved the drought status and was classified as severe (D2) by the end of the month.

Drought, Palo Pinto

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Palo Pinto forecast zone
Crop damage
$10,000
Reported by
Other Federal Agency
Coordinates
32.753, -98.313 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as exceptional drought (D4) at the beginning of the month. The county received up to eight inches of rain which improved the drought status and was classified as severe (D2) by the end of the month.

Drought, Parker

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Parker forecast zone
Crop damage
$10,000
Reported by
Other Federal Agency
Coordinates
32.778, -97.805 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as exceptional drought (D4) at the beginning of the month. The county received up to seven inches of rain which improved the drought status and was classified as severe (D2) by the end of the month.

Drought, Montague

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Montague forecast zone
Crop damage
$10,000
Reported by
Other Federal Agency
Coordinates
33.676, -97.725 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as exceptional drought (D4) at the beginning of the month. The county received up to eight inches of rain which improved the drought status and was classified as severe (D2) by the end of the month.

Drought, Comanche

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Comanche forecast zone
Crop damage
$10,000
Reported by
Other Federal Agency
Coordinates
31.948, -98.558 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as exceptional drought (D4) at the beginning of the month. The county received up to seven inches of rain which improved the drought status and was classified as extreme (D3) by the end of the month.

Drought, Cooke

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Cooke forecast zone
Crop damage
$10,000
Reported by
Other Federal Agency
Coordinates
33.639, -97.213 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as exceptional drought (D4) at the beginning of the month. The county received up to six inches of rain which improved the drought status and was classified as extreme (D3) by the end of the month.

Drought, Erath

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Erath forecast zone
Crop damage
$10,000
Reported by
Other Federal Agency
Coordinates
32.236, -98.218 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as exceptional drought (D4) at the beginning of the month. The county received up to seven inches of rain which improved the drought status and was classified as extreme (D3) by the end of the month.

Drought, Grayson

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Grayson forecast zone
Crop damage
$10,000
Reported by
Other Federal Agency
Coordinates
33.627, -96.678 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as exceptional drought (D4) at the beginning of the month. The county received up to six inches of rain which improved the drought status and was classified as extreme (D3) by the end of the month.

Drought, Hamilton

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Hamilton forecast zone
Crop damage
$10,000
Reported by
Other Federal Agency
Coordinates
31.705, -98.111 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as exceptional drought (D4) at the beginning of the month. The county received up to six inches of rain which improved the drought status and was classified as extreme (D3) by the end of the month.

Drought, Johnson

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Johnson forecast zone
Crop damage
$10,000
Reported by
Other Federal Agency
Coordinates
32.379, -97.366 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as exceptional drought (D4) at the beginning of the month. The county received up to six inches of rain which improved the drought status and was classified as extreme (D3) by the end of the month.

Drought, Mills

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Mills forecast zone
Crop damage
$10,000
Reported by
Other Federal Agency
Coordinates
31.495, -98.595 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as exceptional drought (D4) at the beginning of the month. The county received up to seven inches of rain which improved the drought status and was classified as extreme (D3) by the end of the month.

Drought, Stephens

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Stephens forecast zone
Crop damage
$10,000
Reported by
Other Federal Agency
Coordinates
32.736, -98.836 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as exceptional drought (D4) at the beginning of the month. The county received up to six inches of rain which improved the drought status and was classified as extreme (D3) by the end of the month.

Drought, Young

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Young forecast zone
Crop damage
$10,000
Reported by
Other Federal Agency
Coordinates
33.177, -98.688 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as exceptional drought (D4) at the beginning of the month. The county received up to seven inches of rain which improved the drought status and was classified as extreme (D3) by the end of the month.

Drought, Kaufman

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Kaufman forecast zone
Crop damage
$10,000
Reported by
Other Federal Agency
Coordinates
32.599, -96.288 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as exceptional drought (D4) at the beginning of the month. The county received up to four inches of rain which improved the drought status and was classified as extreme (D3) by the end of the month.

Drought, Delta

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Delta forecast zone
Crop damage
$10,000
Reported by
Other Federal Agency
Coordinates
33.386, -95.672 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as exceptional drought (D4) at the beginning of the month. The county received up to three inches of rain which improved the drought status and was classified as extreme (D3) by the end of the month.

Drought, Fannin

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Fannin forecast zone
Crop damage
$10,000
Reported by
Other Federal Agency
Coordinates
33.594, -96.107 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as exceptional drought (D4) at the beginning of the month. The county received up to three inches of rain which improved the drought status and was classified as extreme (D3) by the end of the month.

Drought, Hopkins

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Hopkins forecast zone
Crop damage
$10,000
Reported by
Other Federal Agency
Coordinates
33.150, -95.564 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as exceptional drought (D4) at the beginning of the month. The county received up to three inches of rain which improved the drought status and was classified as extreme (D3) by the end of the month.

Drought, Hunt

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Hunt forecast zone
Crop damage
$10,000
Reported by
Other Federal Agency
Coordinates
33.124, -96.085 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as exceptional drought (D4) at the beginning of the month. The county received up to three inches of rain which improved the drought status and was classified as extreme (D3) by the end of the month.

Drought, Rains

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Rains forecast zone
Crop damage
$10,000
Reported by
Other Federal Agency
Coordinates
32.870, -95.793 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as exceptional drought (D4) at the beginning of the month. The county received up to three inches of rain which improved the drought status and was classified as extreme (D3) by the end of the month.

Drought, Van Zandt

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Van Zandt forecast zone
Crop damage
$10,000
Reported by
Other Federal Agency
Coordinates
32.564, -95.836 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as exceptional drought (D4) at the beginning of the month. The county received up to three inches of rain which improved the drought status and was classified as extreme (D3) by the end of the month.

Drought, Anderson

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Anderson forecast zone
Crop damage
$20,000
Reported by
Other Federal Agency
Coordinates
31.813, -95.653 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as exceptional drought (D4) throughout the month. The county received very little rainfall and conditions did not improve.

Drought, Bell

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Bell forecast zone
Crop damage
$20,000
Reported by
Other Federal Agency
Coordinates
31.038, -97.478 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as exceptional drought (D4) throughout the month. The county received very little rainfall and conditions did not improve.

Drought, Bosque

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Bosque forecast zone
Crop damage
$20,000
Reported by
Other Federal Agency
Coordinates
31.900, -97.634 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as exceptional drought (D4) throughout the month. The county received very little rainfall and conditions did not improve.

Drought, Coryell

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Coryell forecast zone
Crop damage
$20,000
Reported by
Other Federal Agency
Coordinates
31.391, -97.799 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as exceptional drought (D4) throughout the month. The county received very little rainfall and conditions did not improve.

Drought, Ellis

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Ellis forecast zone
Crop damage
$20,000
Reported by
Other Federal Agency
Coordinates
32.348, -96.794 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as exceptional drought (D4) throughout the month. The county received very little rainfall and conditions did not improve.

Drought, Falls

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Falls forecast zone
Crop damage
$20,000
Reported by
Other Federal Agency
Coordinates
31.253, -96.936 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as exceptional drought (D4) throughout the month. The county received very little rainfall and conditions did not improve.

Drought, Freestone

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Freestone forecast zone
Crop damage
$20,000
Reported by
Other Federal Agency
Coordinates
31.705, -96.149 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as exceptional drought (D4) throughout the month. The county received very little rainfall and conditions did not improve.

Drought, Henderson

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Henderson forecast zone
Crop damage
$20,000
Reported by
Other Federal Agency
Coordinates
32.212, -95.854 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as exceptional drought (D4) throughout the month. The county received very little rainfall and conditions did not improve.

Drought, Hill

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Hill forecast zone
Crop damage
$20,000
Reported by
Other Federal Agency
Coordinates
31.991, -97.132 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as exceptional drought (D4) throughout the month. The county received very little rainfall and conditions did not improve.

Drought, Hood

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Hood forecast zone
Crop damage
$20,000
Reported by
Other Federal Agency
Coordinates
32.430, -97.832 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as exceptional drought (D4) throughout the month. The county received very little rainfall and conditions did not improve.

Drought, Lamar

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Lamar forecast zone
Crop damage
$20,000
Reported by
Other Federal Agency
Coordinates
33.667, -95.571 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as exceptional drought (D4) throughout the month. The county received very little rainfall and conditions did not improve.

Drought, Lampasas

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Lampasas forecast zone
Crop damage
$20,000
Reported by
Other Federal Agency
Coordinates
31.196, -98.241 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as exceptional drought (D4) throughout the month. The county received very little rainfall and conditions did not improve.

Drought, Leon

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Leon forecast zone
Crop damage
$20,000
Reported by
Other Federal Agency
Coordinates
31.297, -95.996 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as exceptional drought (D4) throughout the month. The county received very little rainfall and conditions did not improve.

Drought, Limestone

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Limestone forecast zone
Crop damage
$20,000
Reported by
Other Federal Agency
Coordinates
31.546, -96.580 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as exceptional drought (D4) throughout the month. The county received very little rainfall and conditions did not improve.

Drought, McLennan

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
McLennan forecast zone
Crop damage
$20,000
Reported by
Other Federal Agency
Coordinates
31.552, -97.202 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as exceptional drought (D4) throughout the month. The county received very little rainfall and conditions did not improve.

Drought, Milam

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Milam forecast zone
Crop damage
$20,000
Reported by
Other Federal Agency
Coordinates
30.786, -96.977 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as exceptional drought (D4) throughout the month. The county received very little rainfall and conditions did not improve.

Drought, Navarro

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Navarro forecast zone
Crop damage
$20,000
Reported by
Other Federal Agency
Coordinates
32.047, -96.472 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as exceptional drought (D4) throughout the month. The county received very little rainfall and conditions did not improve.

Drought, Robertson

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Robertson forecast zone
Crop damage
$20,000
Reported by
Other Federal Agency
Coordinates
31.027, -96.513 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as exceptional drought (D4) throughout the month. The county received very little rainfall and conditions did not improve.

Drought, Somervell

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Somervell forecast zone
Crop damage
$20,000
Reported by
Other Federal Agency
Coordinates
32.222, -97.774 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as exceptional drought (D4) throughout the month. The county received very little rainfall and conditions did not improve.

Drought, Wise

When
October 1, 12:00 AM CST to October 17, 11:59 PM CST
Where
Wise forecast zone
Crop damage
$2,000
Reported by
Other Federal Agency
Coordinates
33.216, -97.654 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as severe drought (D2) at the beginning of the month. The county received four to seven inches of rain during the month which brought conditions back below drought status around the middle of the month.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, October 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 351421, 351422, 351423, 351424, 351425, 351426, 351427, 351428, 351429, 351430, 351431, 351432, 351433, 351434, 351435, 351436, 351437, 351438, 351439, 351440, 351441, 351442, 351443, 351444, 351445, 351446, 351447, 351448, 351449, 351450, 351451, 351452, 351453, 351454, 351455, 351456, 351457, 351458, 351459, 351460, and more.